MAUDE Adverse Event Report: WELCH ALLYN INC. SPOT VISION SCREENER,W/CASE,PLUGB/US; REFRACTOMETER, OPHTHALMIC

WELCH ALLYN INC. SPOT VISION SCREENER,W/CASE,PLUGB/US; REFRACTOMETER, OPHTHALMIC
Model Number VS100S-B
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The spot vs100 is intended for vision screening of subjects from the age of 6 months through adults.The device evaluates a subject¿s refraction, pupil size and visual gaze for determining the need for referral to for further evaluation.A medical (vision) professional.Spot vs100 is indicated for use when evaluation of individuals for poor vision and refractive errors is needed.The technician replaced the power cord to resolve the reported event.Based on this information, no further action is required.Although there was no serious injury or death reported, if a frayed power cord with exposed copper wires were to recur, it could result in a serious injury or death.Therefore hillrom is reporting this malfunction.
 
Event or Problem Description
The customer reported the vs100 would not hold a charge when unplugged.The device was returned for bench repair where the technician determined that the power cord was frayed with exposed wires.This incident was captured under hillrom complaint ref (b)(4).

Brand Name
SPOT VISION SCREENER,W/CASE,PLUGB/US
Common Device Name
REFRACTOMETER, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street east
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17032078
Report Number1316463-2023-00124
Device Sequence Number6516109
Product Code HKO
UDI-Device Identifier00732094212228
UDI-Public732094212228
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberVS100S-B
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown